- Research Article
- Open Access
The Permanence and Extinction of a Discrete Predator-Prey System with Time Delay and Feedback Controls
© Qiuying Li et al. 2010
Received: 23 May 2010
Accepted: 7 September 2010
Published: 14 September 2010
A discrete predator-prey system with time delay and feedback controls is studied. Sufficient conditions which guarantee the predator and the prey to be permanent are obtained. Moreover, under some suitable conditions, we show that the predator species y will be driven to extinction. The results indicate that one can choose suitable controls to make the species coexistence in a long term.
For the general nonautonomous case, they addressed properties such as permanence, extinction, and globally asymptotic stability of the system. For the periodic (almost periodic) case, they established sufficient criteria for the existence, uniqueness, and stability of a positive periodic solution and a boundary periodic solution. At the end of their paper, numerical simulation results that complement their analytical findings were present.
However, we note that ecosystem in the real world is continuously disturbed by unpredictable forces which can result in changes in the biological parameters such as survival rates. Of practical interest in ecosystem is the question of whether an ecosystem can withstand those unpredictable forces which persist for a finite period of time or not. In the language of control variables, we call the disturbance functions as control variables. In 1993, Gopalsamy and Weng  introduced a control variable into the delay logistic model and discussed the asymptotic behavior of solution in logistic models with feedback controls, in which the control variables satisfy certain differential equation. In recent years, the population dynamical systems with feedback controls have been studied in many papers, for example, see [13–22] and references cited therein.
where , are the density of the prey species and the predator species at time , respectively. , are the feedback control variables. represent the intrinsic growth rate and density-dependent coefficient of the prey at time , respectively. denote the death rate and density-dependent coefficient of the predator at time , respectively. denotes the capturing rate of the predator; represents the rate of conversion of nutrients into the reproduction of the predator. Further, is a positive integer.
For the simplicity and convenience of exposition, we introduce the following notations. Let , and denote the set of integer satisfying We denote to be the space of all nonnegative and bounded discrete time functions. In addition, for any bounded sequence we denote ,
The main purpose of this paper is to establish a new general criterion for the permanence and extinction of system (1.3), which is dependent on feedback controls. This paper is organized as follows. In Section 2, we will give some assumptions and useful lemmas. In Section 3, some new sufficient conditions which guarantee the permanence of all positive solutions of system (1.3) are obtained. Moreover, under some suitable conditions, we show that the predator species will be driven to extinction.
In this section, we present some useful assumptions and state several lemmas which will be useful in the proving of the main results.
Throughout this paper, we will have both of the following assumptions:
Now, we state several lemmas which will be used to prove the main results in this paper.
where functions , are bounded and continuous defined on with , . We have the following result which is given in .
where functions and are bounded and continuous defined on with and The following Lemma 2.2 is a direct corollary of Theorem of L. Wang and M. Q. Wang [24, page 125].
where functions and are bounded and continuous defined on with , and The following Lemma 2.3 is a direct corollary of Lemma of Xu and Teng .
where functions are bounded and continuous defined on with and In , the following Lemma 2.4 has been proved.
3. Main Results
This completes the proof of Theorem 3.1.
In order to obtain the permanence of system (1.3), we assume that
which is a contradiction. Therefore, the conclusion of Theorem 3.2 holds. This completes the proof of Theorem 3.2.
For system (3.52), we further introduce the following assumption:
For system(3.52), we have the following result.
then we have the following result.
The proof of Lemma 3.4 is similar to Lemma 3.3, one omits it here.
which is a contradiction. Therefore, the conclusion of Theorem 3.5 holds.
In Theorems 3.2 and 3.5, we note that are decided by system(1.3), which is dependent on the feedback control . So, the control variable has impact on the permanence of system (1.3). That is, there is the permanence of the species as long as feedback controls should be kept beyond the range. If not, we have the following result.
This work was supported by the National Sciences Foundation of China (no. 11071283) and the Sciences Foundation of Shanxi (no. 2009011005-3).
- Cantrell RS, Cosner C: On the dynamics of predator-prey models with the Beddington-DeAngelis functional response. Journal of Mathematical Analysis and Applications 2001,257(1):206-222. 10.1006/jmaa.2000.7343MathSciNetView ArticleMATHGoogle Scholar
- Cosner NP, deAngelis DL, Ault JS, Olson DB: Effects of spatial grouping on the functional response of predators. Theoretical Population Biology 1999, 56: 65-75. 10.1006/tpbi.1999.1414View ArticleMATHGoogle Scholar
- Cui J, Takeuchi Y: Permanence, extinction and periodic solution of predator-prey system with Beddington-DeAngelis functional response. Journal of Mathematical Analysis and Applications 2006,317(2):464-474. 10.1016/j.jmaa.2005.10.011MathSciNetView ArticleMATHGoogle Scholar
- Dimitrov DT, Kojouharov HV: Complete mathematical analysis of predator-prey models with linear prey growth and Beddington-DeAngelis functional response. Applied Mathematics and Computation 2005,162(2):523-538. 10.1016/j.amc.2003.12.106MathSciNetView ArticleMATHGoogle Scholar
- Huo H-F, Li W-T, Nieto JJ: Periodic solutions of delayed predator-prey model with the Beddington-DeAngelis functional response. Chaos, Solitons and Fractals 2007,33(2):505-512. 10.1016/j.chaos.2005.12.045MathSciNetView ArticleMATHGoogle Scholar
- Hwang T-W: Global analysis of the predator-prey system with Beddington-DeAngelis functional response. Journal of Mathematical Analysis and Applications 2003,281(1):395-401. 10.1016/S0022-247X(02)00395-5MathSciNetView ArticleMATHGoogle Scholar
- Kar TK, Pahari UK: Modelling and analysis of a prey-predator system with stage-structure and harvesting. Nonlinear Analysis. Real World Applications 2007,8(2):601-609. 10.1016/j.nonrwa.2006.01.004MathSciNetView ArticleMATHGoogle Scholar
- Li Z, Wang W, Wang H: The dynamics of a Beddington-type system with impulsive control strategy. Chaos, Solitons and Fractals 2006,29(5):1229-1239. 10.1016/j.chaos.2005.08.195MathSciNetView ArticleMATHGoogle Scholar
- Fan M, Kuang Y: Dynamics of a nonautonomous predator-prey system with the Beddington-DeAngelis functional response. Journal of Mathematical Analysis and Applications 2004,295(1):15-39. 10.1016/j.jmaa.2004.02.038MathSciNetView ArticleMATHGoogle Scholar
- Yang X: Uniform persistence and periodic solutions for a discrete predator-prey system with delays. Journal of Mathematical Analysis and Applications 2006,316(1):161-177. 10.1016/j.jmaa.2005.04.036MathSciNetView ArticleMATHGoogle Scholar
- Beddington JR: Mutual interference between parasites or predators and its effect on searching efficiency. Journal of Animal Ecology 1975, 44: 331-340. 10.2307/3866View ArticleGoogle Scholar
- deAngelis DL, Goldstein RA, O'Neill RV: A model for trophic interaction. Ecology 1975, 56: 881-892. 10.2307/1936298View ArticleGoogle Scholar
- Gopalsamy K, Weng PX: Feedback regulation of logistic growth. International Journal of Mathematics and Mathematical Sciences 1993,16(1):177-192. 10.1155/S0161171293000213MathSciNetView ArticleMATHGoogle Scholar
- Chen F: Positive periodic solutions of neutral Lotka-Volterra system with feedback control. Applied Mathematics and Computation 2005,162(3):1279-1302. 10.1016/j.amc.2004.03.009MathSciNetView ArticleMATHGoogle Scholar
- Huo H-F, Li W-T: Positive periodic solutions of a class of delay differential system with feedback control. Applied Mathematics and Computation 2004,148(1):35-46. 10.1016/S0096-3003(02)00824-XMathSciNetView ArticleMATHGoogle Scholar
- Weng P: Existence and global stability of positive periodic solution of periodic integrodifferential systems with feedback controls. Computers & Mathematics with Applicationsl 2000,40(6-7):747-759. 10.1016/S0898-1221(00)00193-0View ArticleMATHGoogle Scholar
- Wang K, Teng Z, Jiang H:On the permanence for -species non-autonomous Lotka-Volterra competitive system with infinite delays and feedback controls. International Journal of Biomathematics 2008,1(1):29-43. 10.1142/S1793524508000060MathSciNetView ArticleMATHGoogle Scholar
- Chen F, Yang J, Chen L, Xie X: On a mutualism model with feedback controls. Applied Mathematics and Computation 2009,214(2):581-587. 10.1016/j.amc.2009.04.019MathSciNetView ArticleMATHGoogle Scholar
- Fan Y-H, Wang L-L: Permanence for a discrete model with feedback control and delay. Discrete Dynamics in Nature and Society 2008, 2008:-8.Google Scholar
- Li Y, Zhu L: Existence of positive periodic solutions for difference equations with feedback control. Applied Mathematics Letters 2005,18(1):61-67. 10.1016/j.aml.2004.09.002MathSciNetView ArticleGoogle Scholar
- Chen L, Li Z: Permanence of a delayed discrete mutualism model with feedback controls. Mathematical and Computer Modelling 2009,50(7-8):1083-1089. 10.1016/j.mcm.2009.02.015MathSciNetView ArticleMATHGoogle Scholar
- Chen F: The permanence and global attractivity of Lotka-Volterra competition system with feedback controls. Nonlinear Analysis 2006,7(1):133-143. 10.1016/j.nonrwa.2005.01.006MathSciNetView ArticleMATHGoogle Scholar
- Zhou Z, Zou X: Stable periodic solutions in a discrete periodic logistic equation. Applied Mathematics Letters 2003,16(2):165-171. 10.1016/S0893-9659(03)80027-7MathSciNetView ArticleMATHGoogle Scholar
- Wang L, Wang MQ: Ordinary Difference Equation. Xinjiang University Press, Urumqi, China; 1991.Google Scholar
- Xu J, Teng Z: Permanence for a nonautonomous discrete single-species system with delays and feedback control. Applied Mathematics Letters 2010,23(9):949-954. 10.1016/j.aml.2009.12.008MathSciNetView ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.